Alert archive / Maine / Flash Flood Warnings in 2000
Flash Flood Warning 1, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Jun 27, 2000, 6:55 AM EDT for Hancock County, Penobscot County, Washington County, Maine. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2000, 6:55 AM EDT (10:55 UTC)
- Expired
- Jun 27, 2000, 8:00 AM EDT
- In force
- 65 min
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
Counties Hancock County, ME, Penobscot County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 10.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCAR 271101 FFWCAR MEC009-019-029-271200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CARIBOU ME 655 AM EDT TUE JUN 27 2000 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN PENOBSCOT COUNTY IN EAST CENTRAL MAINE... INTERIOR HANCOCK AND INTERIOR WASHINGTON COUNTY IN SOUTHEAST MAINE * UNTIL 800 AM EDT * AT 645 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHERN PENOBSCOT AND INTERIOR HANCOCK COUNTIES INCLUDING OLD TOWN AND EXTENDING EAST ACROSS GREENFIELD TO JUST NORTH OF GREAT POND. THIS ACTIVITY EXTEND EAST INTO WESTERN INTERIOR WASHINGTON COUNTY NEAR GRAND LAKE STREAM * EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE RAPID FLOODING OF SMALL STREAMS...URBAN AREAS INCLUDING HIGHWAYS AND UNDERPASSES...AS WELL AS COUNTRY ROADS AND LOW LYING FARMLANDS IN RURAL AREAS. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA SEEK SHELTER IN A SAFE PLACE. $$ LAT...LON 4509 6866 4488 6860 4498 6801 4519 6807 WALLINGFORD NNNN Y
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 6:00 AM EDT, 55 minutes earlier.
Area forecast discussion, Jun 27, 6:00 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME...UPDATED 600 AM EDT TUE JUN 27 2000 SYNOPSIS: A COLD FRONT WILL MOVE ACROSS THE AREA TODAY FOLLOWED BY HIGH PRESSURE BUILDING IN TONIGHT AND WEDNESDAY. WARM MOIST AIR FLOWING NORTH AHEAD OF AN APPROACHING COLD FRONT HAS BEEN DEVELOPING THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN MAINE EARLY THIS MORNING. THESE STORMS WILL MOVE NORTHEAST BRINGING BRIEFLY HEAVY DOWNPOURS...GUSTY WINDS...SOME HAIL AND LOCALLY FREQUENT LIGHTNING TODAY. STORMS WILL CONTINUE TO GENERATE DURING THE AFTERNOON HOURS AS A COLD FRONT MOVES THROUGH. RAIN AMOUNTS FROM TODAYS STORMS WILL GENERALLY BE NEAR A QUARTER TO A THIRD OF AN INCH. HOWEVER...THREE QUARTERS OF AN INCH OF RAIN IS LIKELY IN AREAS DIRECTLY AFFECTED BY THE STORMS. SKIES WILL BEGIN TO CLEAR EARLY THIS EVENING IN WESTERN AREAS OF NORTHERN MAINE AND THEN CLEAR OVERNIGHT ACROSS DOWNEAST MAINE. WEDNESDAY AND THURSDAY WILL THEN BE FAIR AND DRY AS HIGH PRESSURE BUILDS IN. THE NEXT CHANCE FOR SHOWERS OR THUNDERSTORMS WILL BE THURSDAY NIGHT OR FRIDAY AS A NEW COLD FRONT MOVES IN. COASTAL WATERS: SCA TODAY FOR SOUTHWEST WINDS 20 TO 25 KT. WINDS BECOMING NORTHWEST AND DECREASING TONIGHT AS THE FRONT MOVES THROUGH. CAR TU 082/052 075/047 072 06621 333/332/00/07 BGR TU 085/057 080/052 077 06631 333/233/00/09 MCB
In the hours before
Special weather statement, Jun 27, 5:00 AM EDT, 1 hour 55 minutes before
MEZ001>006-010-011-015>017-029-030-271800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 500 AM EDT TUE JUN 27 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM EARLY THIS AFTERNOON INTO THIS EVENING... A COLD FRONT APPROACHING FROM THE WEST MAY TRIGGER SOME ISOLATED SEVERE THUNDERSTORMS FROM MIDDAY TODAY THROUGH LATE AFTERNOON. THE MAIN THREAT WITH ANY THUNDERSTORMS WILL BE STRONG WINDS BUT LARGE HAIL ISj POSSIBLE AS WELL. STAY TUNED TO NOAA WEATHER RADIO AND COMMERCIAL MEDIA OUTLETS FOR LATER INFORMATION REGARDING THIS WEATHER SITUATION. MCB
Special weather statement, Jun 27, 5:30 AM EDT, 1 hour 25 minutes before
MEZ001>006-010-011-015>017-029-030-271800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 530 AM EDT TUE JUN 27 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH LATE AFTERNOON TODAY... A COLD FRONT APPROACHING FROM THE WEST MAY TRIGGER SOME ISOLATED SEVERE THUNDERSTORMS THROUGH LATE AFTERNOON. THE MAIN THREAT WITH ANY THUNDERSTORMS WILL BE STRONG WINDS BUT LARGE HAIL IS POSSIBLE AS WELL. STAY TUNED TO NOAA WEATHER RADIO AND COMMERCIAL MEDIA OUTLETS FOR LATER INFORMATION REGARDING THIS WEATHER SITUATION. MCB
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:55 AM EDT | Flash Flood Warning | CAR | Hancock, Penobscot, Washington | 65 min |
Nearby
Flash Flood Warnings in Maine, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.